Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Have headace, fatigue, sore throat, cold, sinus problem and diarrhea. Are they related?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3475 Questions
Question
I have had a cold and sinus problems going on for about 2 weeks. I have had a headace, fatigue, and sore throat (I'm assuming from all the drainage). I have also had a crampy stomach with mild diarrhea and a noisy stomach for about a week and a half. I only have diarrhea about once a day and it's not really watery, just loose with gas pains. Could the diarrhea be related to the cold?
Posted Sat, 11 May 2013 in Infections
 
 
Answered by Dr. Raju A.T 4 hours later
Hi,

Thanks for your query.

Are you on any medications for the cold?

Medications like antihistaminics which are common drugs used to control symptoms of cold can cause increased intestinal motility and lead to diarrhea.

Once the medications are stopped the loose stools may stop too. Sometimes it may take time for the intestines to get back to their normal pace.

Do consume fiber XXXXXXX diet or take fiber supplements like Psyllium husk, green leafy vegetables etc which reduces the problem to some extent.

Hope I answered your query.

Please let me know if there are any other concerns.

Regards,
Above answer was peer-reviewed by
 
Follow-up: Have headace, fatigue, sore throat, cold, sinus problem and diarrhea. Are they related? 38 minutes later
I haven't taken anything at all for the cold. The only thing I use is a humidifier.
Honestly it feels more like a sinus infection possibly from all the pollen. My head, neck, and face hurt horribly. I feel a lot of pressure on the bridge of my nose. I have heard an antibiotic is not needed for a sinus infection or bronchitis anymore. Is this true? I'm just trying to avoid going to the doctor if possible because I don't have insurance.
 
 
Answered by Dr. Raju A.T 0 minute later
Hi,

Thanks for writing back.

If you have not taken any antihistaminic drugs, then I believe the loose stools you have could be due to some other etiology. Either gastric upset or infections can be the cause for the loose stools here.

There is no relation between the cold and loose stools you have. It’s rare that any infection causing cold symptoms, cause loose stools and that happens with Rhinovirus infection sometimes. Treatment here is symptomatic and need no specific medication.

Do visit your treating doctor who after examining you can identify the exact cause for the loose stools you have.

Wish you good health.

Regards,
Above answer was peer-reviewed by
 
 
 
Answered by Dr. Raju A.T 3 minutes later
Hi,

Its not true that antibiotics are not needed in sinus infections. I consider antibiotics play a major role in management.

Do visit your treating doctor for the same.

Meanwhile you can take symptomatic treatments like Benadryl and steam inhalations.

Regards,
Above answer was peer-reviewed by
 
Follow-up: Have headace, fatigue, sore throat, cold, sinus problem and diarrhea. Are they related? 12 minutes later
I have been diagnosed with IBS so maybe it's just flared up because of the stress on my body from the cold or some other strange reason. Thank you for your time.
 
 
Answered by Dr. Raju A.T 17 hours later
Hi,

Yes, it could be as you suspect.

Wish you good health.

Regards,
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor